Georgia, 2014Wildfire in Georgia, March 10, 2014
March 10, 2014 · NWS FFC · 1 event in 1 county or zone
A dry airmass was in place across the Southeast on the 10th, but not quite dry enough for dangerous or critical fire weather conditions. A wildfire did still manage to develop across north Georgia.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dry airmass was in place across the Southeast on the 10th, but not quite dry enough for dangerous or critical fire weather conditions. A wildfire did still manage to develop across north Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 10, 2:29 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 10, 2:29 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT MON MAR 10 2014
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
THE SHORT TERM STARTS OFF QUIET BUT ENDS WITH A BANG. HIGH
PRESSURE AND A DRY AIRMASS OVER THE AREA THIS AFTERNOON. MAINLY
CLEAR SKIES BUT THAT WILL BEGIN TO CHANGE BY DAYBREAK TUESDAY.
CURRENTLY THERE IS A WAVE DEVELOPING JUST OFF THE SE TX GULF
COAST. THIS WAVE IS CURRENTLY NOT MAKING MUCH EASTERLY PROGRESSION
BUT THAT IS EXPECTED TO CHANGE OVER THE NEXT 12 HOURS. THIS
DEVELOPING WAVE BEGINS TO PUSH DEEP GULF MOISTURE NORTHWARD
TONIGHT AND WILL START TO SEE INCREASED CLOUD COVER OVER NORTH AND
CENTRAL GA BY 12Z TUE. CEILINGS WILL LOWER SLOWLY THROUGH THE DAY
WITH LIGHT SHOWERS MOVING INTO WEST CENTRAL GA BY 18Z-22Z TUE.
THIS WAVE WILL CONTINUE TO PUSH THE DEEPER MOISTURE ACROSS THE
REGION TUE NIGHT/WED MORNING WHICH IS WHEN WE WILL SEE THE BULK OF
THE PRECIPITATION FROM THIS SYSTEM. THERE IS VERY LITTLE
INSTABILITY WITH THIS SYSTEM... SO FOR NOW STILL KEEPING THE
MENTION OF THUNDER OUT OF THE FORECAST. BY 15-18Z WED THE SYSTEM
WILL BE MAINLY OVER THE CAROLINAS BUT EASTERN SECTIONS OF THE
STATE WILL STILL SEE SOME PRECIPITATION THROUGH WED AFTERNOON.
MOST PLACES ACROSS THE STATE SHOULD SEE 3/4 OF AN INCH OR LESS OF
RAINFALL TUE NIGHT THROUGH WED AFTERNOON. TEMPS WILL BE A BIT ON
THE WARM SIDE WITH DAY TIME HIGHS IN THE 60S AND 70S AND NIGHT
TIME LOWS IN THE 40S AND 50S.
01
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
NO MAJOR CHANGES TO THE EXTENDED AS GFS AND ECMWF CONTINUE TO SHOW
CLEARING CONDITIONS WEDNESDAY EVENING BEHIND A COLD FRONT... WITH
WINDY CONDITIONS AND STRONG COLD AIR ADVECTION ON TAP FOR WEDNESDAY
NIGHT INTO EARLY THURSDAY. WINDS WILL DIMINISH BY THURSDAY
AFTERNOON AS HIGH PRESSURE SETTLES OVER THE DEEP SOUTH. STILL
EXPECTING A FEW AREAS ACROSS MAINLY NORTH GA TO SEE FREEZING TEMPS
THURSDAY MORNING... WITH MORE WIDESPREAD FREEZING TEMPS EXPECTED
BY FRIDAY MORNING. MAY NEED A WIND ADVISORY FOR WEDNESDAY EVENING
INTO WEDNESDAY NIGHT... AND FREEZE WARNING FOR PARTS OF THE AREA
THURSDAY AND FRIDAY MORNINGS. EXTENDED MODELS SHOW AN UPPER
DISTURBANCE BRINGING A SLIGHT CHANCE OF SHOWERS TO THE AREA ON
SATURDAY. THEN LONG RANGE MODELS DIFFER SIGNIFICANTLY... WITH GFS
SHOWING A WEAK COLD FRONTAL PASSAGE SATURDAY NIGHT AND POSSIBLY
ANOTHER ON MONDAY... WHILE THE ECMWF SHOWS A MUCH STRONGER LOW
PRESSURE SYSTEM PUSHING ACROSS THE STATE SUNDAY-MONDAY. WILL
CONTINUE TO SHOW GREATEST RAIN CHANCES ON SUNDAY AND MONDAY WITH
NO MENTION OF THUNDER AT THIS TIME. /39
&&
.AVIATION...
/ISSUED AT 235 PM EDT MON MAR 10 2014/
18Z UPDATE...
VFR CONDITION EXPECTED TO CONTINUE THROUGH THIS TAF PERIOD. THE
BIGGEST CONCERN IS THE WIND SPEEDS. WINDS ARE OUT OF THE W TO NW
IN THE 10-15KT RANGE GUSTING TO 25KT. THESE WINDS ARE EXPECTED TO
STAY FAIRLY GUSTY THROUGH 00Z TUE...THEN DIMINISH TO 8KT OR LESS
THROUGH THE REST OF THE PERIOD. CEILINGS WILL STAY VFR BUT MAY SEE
SOME LOWER FEW TO SCT CLOUDS TUE MORNING AROUND 2500FT TO 3000FT.
NO PRECIPITATION OR RESTRICTIONS TO VSBYS EXPECTED.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE HIGH ON ALL ELEMENTS.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 47 79 59 68 / 0 20 90 80
ATLANTA 51 76 60 63 / 0 20 90 70
BLAIRSVILLE 42 73 56 59 / 0 20 90 80
CARTERSVILLE 45 76 58 65 / 0 20 90 70
COLUMBUS 54 78 60 71 / 0 30 90 60
GAINESVILLE 48 76 59 65 / 0 20 90 80
MACON 51 79 61 71 / 0 20 90 70
ROME 44 77 57 63 / 0 20 90 70
PEACHTREE CITY 45 77 57 66 / 0 20 90 70
VIDALIA 53 81 60 77 / 0 20 70 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...01
LONG TERM....39
AVIATION...01
Hazardous weather outlook, Mar 10, 11:50 AM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 PM EDT MON MAR 10 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111700-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1250 PM EDT MON MAR 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA ON WEDNESDAY... SPREADING
SHOWERS OVER THE AREA TUESDAY NIGHT AND WEDNESDAY. THUNDERSTORMS
ARE NOT EXPECTED WITH THIS SYSTEM... EXCEPT POSSIBLY BRIEFLY WITH
THE FRONT. BEHIND THE COLD FRONT... SOME AREAS WILL SEE FREEZING
TEMPERATURES BOTH THURSDAY AND FRIDAY MORNINGS.
ANOTHER COLD FRONT WILL BRING SHOWERS TO THE AREA BY SUNDAY... BUT
NO THUNDERSTORMS ARE EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Wildfire, Fannin
- When
- March 10, 5:00 PM EST to 6:00 PM EST
- Where
- Fannin forecast zone
- Property damage
- $1,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
The National Forest Service reported that a human-caused wildfire labeled Cove burned 0.1 acres and resulted in $1000 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and Winter Weather in Montana, March 10 to 11, 20141 death · 2 events
- Flooding in Montana, March 10 to 14, 2014$50,000 · 2 events
- High Wind in Nevada, March 10, 2014$25,000 · 74 kt wind · 1 event
- Winter Storm in Montana, March 10 to 11, 20149 events
- Blizzard in Alaska, March 10 to 12, 20143 events
- Flooding in South Dakota, March 10 to 16, 2014$10,000 · 3 events
- Winter Weather in Colorado, March 10 to 11, 20143 events
- High Wind in Wyoming, March 10, 201453 kt wind · 2 events
- Flooding in Idaho, March 10 to 11, 20142 events
- Wildfire in Texas, March 10, 20141 event
- Wildfire in Texas, March 10 to 11, 20141 event
- Winter Storm in Wyoming, March 10 to 11, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511165.